Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 123, NWS Cheyenne, WY

July 11, 2011Niobrara County, Wyoming; Sioux County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 11, 2011, 4:24 PM MDT for Niobrara County, Wyoming; Sioux County, Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2011, 4:24 PM MDT (22:24 UTC)
Expired
Jul 11, 2011, 5:15 PM MDT
In force
51 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sioux County, NE, Niobrara County, WY

The radar

The Rapid City radar (KUDX), 156 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 11, 2:07 PM MDTSevere Thunderstorm WatchSPC7 hr
Jul 11, 4:06 PM MDTTornado WatchSPC5 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 10.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2011-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2011-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1860 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

360 
WUUS55 KCYS 112224
SVRCYS
NEC165-WYC027-112315-
/O.NEW.KCYS.SV.W.0123.110711T2224Z-110711T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
424 PM MDT MON JUL 11 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA...
  EAST CENTRAL NIOBRARA COUNTY IN EAST CENTRAL WYOMING...

* UNTIL 515 PM MDT

* AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 20
  MILES SOUTHEAST OF REDBIRD...OR 23 MILES NORTHEAST OF LUSK...AND
  MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HARRISON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4310 10404 4301 10404 4301 10381 4300 10355
      4256 10383 4295 10421 4311 10411
TIME...MOT...LOC 2224Z 314DEG 24KT 4297 10410
WIND...HAIL 60MPH 1.00IN

$$

CLAYCOMB
3 follow-up statements
268 
WWUS55 KCYS 112243
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT MON JUL 11 2011

WYC027-112253-
/O.CAN.KCYS.SV.W.0123.000000T0000Z-110711T2315Z/
NIOBRARA WY-
443 PM MDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL NIOBRARA COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4290 10406 4301 10404 4301 10381 4300 10355
      4271 10373
TIME...MOT...LOC 2243Z 284DEG 24KT 4294 10392

$$

NEC165-112315-
/O.CON.KCYS.SV.W.0123.000000T0000Z-110711T2315Z/
SIOUX NE-
443 PM MDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
SIOUX COUNTY UNTIL 515 PM MDT...

AT 440 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 18 MILES
NORTH OF HARRISON...OR 25 MILES SOUTH OF EDGEMONT...MOVING EAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN SIOUX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4290 10406 4301 10404 4301 10381 4300 10355
      4271 10373
TIME...MOT...LOC 2243Z 284DEG 24KT 4294 10392
WIND...HAIL 60MPH 1.00IN

$$

CLAYCOMB
820 
WWUS55 KCYS 112256
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MDT MON JUL 11 2011

NEC165-112315-
/O.CON.KCYS.SV.W.0123.000000T0000Z-110711T2315Z/
SIOUX NE-
456 PM MDT MON JUL 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
SIOUX COUNTY UNTIL 515 PM MDT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 16 MILES
NORTH OF HARRISON...OR 26 MILES SOUTH OF EDGEMONT...MOVING EAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN SIOUX COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4285 10395 4301 10390 4301 10381 4300 10355
      4271 10373
TIME...MOT...LOC 2256Z 284DEG 24KT 4292 10381
WIND...HAIL 60MPH 1.75IN

$$

CLAYCOMB
350 
WWUS55 KCYS 112309
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
509 PM MDT MON JUL 11 2011

NEC165-112319-
/O.EXP.KCYS.SV.W.0123.000000T0000Z-110711T2315Z/
SIOUX NE-
509 PM MDT MON JUL 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SIOUX COUNTY IS
BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 9 PM THIS EVENING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.

LAT...LON 4285 10395 4301 10390 4301 10381 4300 10355
      4271 10373
TIME...MOT...LOC 2309Z 284DEG 24KT 4290 10370

$$

CLAYCOMB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:22 PM MDT, 2 minutes earlier.

Area forecast discussion, Jul 11, 4:22 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
422 PM MDT MON JUL 11 2011

.UPDATE...FORECAST UPDATED TO INCLUDE TORNADO WATCH NOW IN EFFECT
UNTIL 9 PM FOR NIOBRARA COUNTY IN WYOMING AND DAWES...SIOUX AND
BOX BUTTE COUNTIES IN NEBRASKA. SEVERE THUNDERSTORM WATCH ALSO NOW
IN EFFECT UNTIL 9 PM FOR GOSHEN COUNTY IN WYOMING...AND SCOTTS
BLUFF...BANNER...KIMBALL...CHEYENNE AND MORRILL COUNTIES IN
NEBRASKA.

&&

.PREV DISCUSSION... /ISSUED 303 PM MDT MON JUL 11 2011/

SHORT TERM...TONIGHT THROUGH WEDNESDAY
TODAY IS SHAPING UP TO BE A VERY ACTIVE DAY ACROSS THE FORECAST
AREA. THUNDERSTORMS ARE BECOMING QUITE NUMEROUS WITH THE ENVIRONMENT
BECOMING MORE AND MORE FAVORABLE FOR SEVERE THUNDERSTORMS. SFC OBS
SHOW A PLUME OF SFC MOISTURE NOSING ITS WAY INTO THE PANHANDLE AND
EAST CENTRAL WYOMING. CHADRON DEW POINT OF UPPER 60S PAINTS THE
PICTURE OF A VERY JUICY AIRMASS IN THE NORTHERN PANHANDLE REGION.
ERRANT CLOUD COVER ACROSS THE AREA IS KEEPING THINGS CAPPED EARLY
ON...BUT STORMS ARE FIRING IN SIOUX COUNTY SO CAP LOOKS TO BE
WEAKENING. BULK SHEAR INCREASING TO 35 TO 50 KT FROM SOUTH TO
NORTH WILL HELP ORGANIZE THESE STORMS WITH SOME BECOMING
SUPERCELLULAR. NAM FORECASTED 0 TO 1 KM HELICITY ALONG WITH
HODOGRAPHS ACROSS NIOBRARA COUNTY AND INTO THE NORTHERN NEBRASKA
PANHANDLE SUPPORT THE IDEA THAT AN ISOLATED TORNADO IS NOT OUT OF
THE QUESTION IN THIS AREA AS WELL. MODELS ARE CONSISTENT WITH
PRODUCING A LOT OF QPF OUT OF THESE STORMS...SO LOCALIZED FLASH
FLOODING MAY BECOME AN ISSUE FOR ANY SLOW MOVING STORMS. BUT IN
GENERAL THINK THAT THE THREAT WILL BE MINIMIZED DUE TO FASTER
GENERAL STORM MOTIONS TO THE NORTHEAST...IN ADDITION TO FAIRLY DRY
ANTECEDENT CONDITIONS. THE FOCUS FOR THE HEAVIEST RAIN WILL BE
EAST OF A LINE FROM BILL TO CHEYENNE. WEAK ENERGY ALOFT AND STRONG
UPSLOPE FLOW IN THE LOW LEVELS WILL MAINTAIN CHANCES FOR SHOWERS AND
ISOLATED THUNDERSTORMS THROUGH THE NIGHT ACROSS THE EASTERN
ZONES...AS WELL AS THE HIGH COUNTRY. IN BETWEEN STORMS OUT
EAST...VERY MOIST AIRMASS WILL LIKELY ALLOW FOR PATCHY FOG TO
DEVELOP ACROSS THE EASTERN ZONES AS WELL.

PATTERN REMAINS VERY SIMILAR FOR TUESDAY...EXCEPT THE UPPER JET WILL
SHIFT FURTHER NORTH SO WILL LOSE SOME OVERALL SHEAR. A DISTURBANCE
ALOFT WILL MOVE ACROSS WYOMING IN THE AFTERNOON...AND WITH CONTINUED
MOIST SOUTHEASTERLY FLOW AT THE SFC...DEEP LAYER MOISTURE WILL
ADVECT FURTHER WEST TOWARD THE LARAMIE RANGE. THUS WILL SEE A SHIFT
OF STORM INITIATION OVER THE LARAMIE RANGE...WITH AGAIN VERY HEAVY
RAIN EXPECTED OUT OF THESE THUNDERSTORMS. WILL WAIT UNTIL AFTER
TODAY'S EVENT TO DIAGNOSE THE MAIN AREA FOR FLASH FLOOD THREAT AS
TOMORROWS HEAVIEST RAINFALL MAY AGAIN FALL OVER FAIRLY UNSATURATED
SOILS. AGAIN EXPECT MUCH OF THE ACTIVITY TO PERSIST THROUGH THE
NIGHT WITH PATCHY FOG LIKELY IN BETWEEN STORMS.

WEDNESDAY LOOKS TO BEGIN A DRYING TREND AS THE UPPER LEVEL RIDGE
AMPLIFIES AND SHIFTS THE TRACK OF SHORTWAVES TO THE WEST. THE LEE
TROUGH WILL BEGIN TO SHIFT EAST AS WELL...THUS REINTRODUCING DRIER
AIR AT THE SURFACE INTO THE PLAINS. TEMPERATURES WILL ALSO BE WARMER
ON WEDNESDAY.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
THE 12Z NUMERICAL MODEL GUIDANCE OFFERED LITTLE CHANGE FROM THE
00Z AND 06Z RUNS. THEREFORE...WILL NOT MAKE ANY WHOLESALE CHANGES
TO THE EXTENDED PERIOD GRIDS. THE MAIN UPPER LEVEL FEATURES DURING
THE MEDIUM RANGE WILL BE A RIDGE OVER THE PLAINS AND TROUGHS OVER
THE WEST AND NORTHEAST CONUS. THE UPPER RIDGE IS PROGGED TO BUILD
NORTHWARD INTO THE CENTRAL PLAINS LATER THIS WEEK INTO THE UPCOMING
WEEKEND. 700 MB TEMPERATURES WILL REMAIN ABOVE 12C...WITH THE
WARMEST TEMPERATURES (16 TO 18C) FROM FRIDAY THROUGH SUNDAY.
EXPECT HIGHS IN THE UPPER 80S TO MIDDLE 90S EAST OF THE LARAMIE
RANGE...AND 70S TO MIDDLE 80S TO THE WEST. A SURFACE LOW PRESSURE
TROUGH ALONG THE LARAMIE RANGE WILL GRADUALLY DRIFT EAST ACROSS
THE EASTERN FORECAST AREA THROUGH THE WEEKEND. AFTER A WET FIRST
HALF OF THE WEEK...PRECIPITABLE WATER VALUES WILL LOWER TO BETWEEN
ONE HALF INCH AND ONE INCH. THE MID AND UPPER LEVEL MOISTURE PLUME
WILL ALSO SHIFT TO THE SOUTHEAST THURSDAY THROUGH MONDAY. THERE
REMAIN SUBTLE DIFFERENCES WITH THE POSITION OF THE SUBTROPICAL
MOISTURE...WITH THE ECMWF FARTHER WEST THAN THE GFS. BASICALLY
TRENDED TOWARD A ECMWF/GFS COMPROMISE WITH WIDELY SCATTERED MAINLY
AFTERNOON AND EVENING THUNDERSTORMS OVER SOUTHERN AND EASTERN
PORTIONS OF THE CWA EACH DAY. WITH LESS MOISTURE ALOFT TO WORK
WITH...LIGHTER RAINFALL AMOUNTS ARE EXPECTED. GUSTY SOUTHWEST
WINDS WILL PRIMARILY AFFECT AREAS WEST OF THE LARAMIE RANGE EACH
AFTERNOON.

AVIATION...18Z TAF ISSUANCE
SHOWERS AND SCATTERED TSTORMS WILL CONTINUE TO DEVELOP AND MOVE
NORTHEAST ACROSS THE AREA THROUGH THIS EVENING. BRIEF PERIODS OF
MVFR VISIBILITY IN LOCALLY HEAVY RAIN ALONG WITH VARIABLE WIND
GUSTS TO 40 KT ARE EXPECTED WITH THE TSTORMS. OTHERWISE VFR
OUTSIDE OF THE CONVECTION WITH PREVAILING SOUTHERLY WINDS AROUND
10 KNOTS. UPSLOPE LOW LEVEL FLOW AND MOISTURE FROM RAINFALL WILL
LIKELY LEAD TO MVFR VISIBILITY IN PATCHY FOG AND IFR CEILINGS FOR
AREAS EAST OF THE LARAMIE RANGE...ESPECIALLY IN THE NEBRASKA
PANHANDLE FROM LATE TONIGHT THROUGH MID MORNING TUESDAY. MVFR
CEILINGS WILL LIKELY LINGER THROUGH MIDDAY FOR THE PANHANDLE
TERMINALS.

FIRE WEATHER...
MINIMAL FIRE WEATHER CONCERNS ANTICIPATED THROUGH THE EARLY PART OF
THIS WEEK. DECENT CHANCES FOR MAINLY AFTERNOON AND NIGHTTIME SHOWERS
AND THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY AS MONSOONAL
MOISTURE CONTINUES TO RIDE OVER THE REGION. A WARMER AND DRIER
PATTERN WITH BREEZY SOUTHWEST WINDS WEST OF THE LARAMIE RANGE WILL
BEGIN THURSDAY AS THE UPPER LEVEL RIDGE BUILDS ACROSS THE CENTRAL
PLAINS.

HYDROLOGY...
CANCELLED THE FLOOD WARNING FOR THE UPPER NORTH PLATTE RIVER NEAR
SINCLAIR AS THE RIVER HAS FALLEN JUST BELOW FLOOD STAGE...AND WILL
CONTINUE SLOWLY FALLING THIS WEEK. FLOOD WARNINGS REMAIN IN EFFECT
FOR THE UPPER NORTH PLATTE AT SARATOGA THROUGH TUESDAY AFTERNOON
..AND LARAMIE RIVER AT LARAMIE THROUGH THIS EVENING. THE GENERAL
TREND ON ALL RIVERS AND STREAMS IN THE CWA WILL BE SLOWLY FALLING
WATER LEVELS THROUGH THIS WEEKEND. MONSOONAL MOISTURE WILL CONTINUE
TO RESULT IN AFTERNOON AND EVENING THUNDERSTORMS THROUGH TUESDAY.
THE ACTIVITY WILL BE LESS WIDESPREAD AND PRODUCE LIGHTER RAINFALL
AMOUNTS OVER THE SOUTHEAST HALF OF THE CWA WEDNESDAY THROUGH THE
WEEKEND. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL TODAY AND
TUESDAY AND MAY PRODUCE BRIEF RISES IN AREA RIVERS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jul 11, 11:16 AM MDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1116 AM MDT MON JUL 11 2011

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
121715-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1116 AM MDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE OVER SOUTHEAST
WYOMING AND THE WESTERN NEBRASKA PANHANDLE BETWEEN 2 PM AND 8 PM.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREAT. AN ISOLATED TORNADO IS POSSIBLE
ACROSS PORTIONS OF THE NORTHERN AND EASTERN AREAS...INCLUDING
NIOBRARA COUNTY IN WYOMING AND THE NORTHERN HALF OF THE NEBRASKA
PANHANDLE. HEAVY RAINFALL UP TO THREE-QUARTERS OF AN INCH ARE
POSSIBLE WITH THESE STORMS AS WELL. AREAS OF FOG WILL FORM AFTER
MIDNIGHT MAINLY OVER THE PANHANDLE WITH VISIBILITIES REDUCED TO
BETWEEN 1 AND 2 MILES

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AREAS OF FOG WILL PERSIST THROUGH MID MORNING TUESDAY OVER THE
PANHANDLE. OTHERWISE...THUNDERSTORMS WILL BE LIKELY TUESDAY
AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE HEAVY
RAIN...HAIL AND STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL LIKELY BE
NEEDED THIS AFTERNOON AND EVENING FOR THE AREA.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103>106-109>117-121715-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
1116 AM MDT MON JUL 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SCATTERED COVERAGE OF THUNDERSTORMS WILL BE OVER THE HIGH
COUNTRY THIS AFTERNOON. THE ACTIVITY WILL MOVE TO THE
NORTHEAST THROUGH 8PM. THE STRONGER STORMS WILL PRODUCE SMALL
HAIL...WIND GUSTS TO 45 MPH AND A PERIOD OF HEAVY RAINFALL. MANY
LOCATIONS WILL RECEIVE BETWEEN ONE TENTH AND ONE THIRD OF AN INCH
OF RAINFALL. MINOR FLOODING WILL CONTINUE TODAY AND TONIGHT ON THE
UPPER NORTH PLATTE RIVER AT SARATOGA AND THE LARAMIE RIVER AT
LARAMIE. THESE LOCATIONS SHOULD FALL BELOW FLOOD STAGE LATE
TONIGHT OR TOMORROW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE LIKELY TUESDAY AFTERNOON AND EVENING. SOME
OF THE STORMS WILL PRODUCE HEAVY RAIN...HAIL AND STRONG WIND
GUSTS.

ISOLATED WEAKER LATE DAY THUNDERSTORMS WILL AFFECT THE REGION
WEDNESDAY THROUGH SUNDAY. VERY WARM AND DRY CONDITIONS AND GUSTY
DAYTIME SOUTHWEST WINDS WILL HEIGHTEN FIRE WEATHER CONCERNS OVER
THE LOWER ELEVATIONS THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED
THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jul 11, 2:10 PM MDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
210 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     TSTM WND GST     17 S MORRILL            41.72N 103.92W
07/11/2011  E60 MPH          SCOTTS BLUFF       NE   TRAINED SPOTTER

            OBSVR STATED 60 PLUS MPH.

&&

BCHAPMAN
Special weather statement, Jul 11, 2:31 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
231 PM MDT MON JUL 11 2011

WYZ102-112130-
NIOBRARA COUNTY WY-
231 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NIOBRARA COUNTY UNTIL
330 PM MDT...

AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF MIDDLE CREEK RESERVOIR...OR
43 MILES NORTH OF LUSK...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN NIOBRARA COUNTY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CLAYCOMB
Special weather statement, Jul 11, 3:12 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
312 PM MDT MON JUL 11 2011

NEZ002-095-112215-
DAWES NE-NORTH SIOUX NE-
312 PM MDT MON JUL 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SIOUX AND NORTHERN
DAWES COUNTIES UNTIL 415 PM MDT...

AT 309 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTH OF CRAWFORD...OR 24 MILES WEST OF
CHADRON...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHITNEY LAKE...
  CHADRON AIRPORT...
  WHITNEY...

DAUGHERTY
Local storm report, Jul 11, 3:22 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
322 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     TSTM WND GST     11 N LANCE CREEK        43.18N 104.64W
07/11/2011  E60 MPH          NIOBRARA           WY   CO-OP OBSERVER

            VERY HEAVY RAIN WITH DIME SIZED HAIL. WINDS OF 50 TO 60
            MPH.

&&

BCHAPMAN
Local storm report, Jul 11, 3:46 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
346 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             11 N CRAWFORD           42.84N 103.41W
07/11/2011  M1.00 INCH       DAWES              NE   TRAINED SPOTTER

            HEAVY RAIN AND SOME WIND.

&&

BCHAPMAN
Local storm report, Jul 11, 4:09 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
409 PM MDT MON JUL 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             11 SSW REDBIRD          43.09N 104.35W
07/11/2011  M1.75 INCH       NIOBRARA           WY   LAW ENFORCEMENT

            VERY HEAVY RAIN WITH WINDS OF 50 TO 60 MPH.

&&

BCHAPMAN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 2:38 PM MDTSevere Thunderstorm WarningCYSNiobrara41 min
Jul 11, 3:16 PM MDTSevere Thunderstorm WarningCYSNiobrara29 min
Jul 11, 3:44 PM MDTTornado WarningCYSNiobrara46 min
Jul 11, 2:05 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff40 min
Jul 11, 3:31 PM MDTSevere Thunderstorm WarningCYSDawes59 min
Jul 11, 5:08 PM MDTSevere Thunderstorm WarningCYSDawes, Sioux26 min
Jul 11, 5:59 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill39 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.